Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 9, 2021, 5:48 PM EDT for Collier County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 5:48 PM EDT (21:48 UTC)
- Expired
- Jul 9, 2021, 6:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 110 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1941 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
968 WWUS82 KMFL 092148 SPSMFL Special Weather Statement National Weather Service Miami FL 548 PM EDT Fri Jul 9 2021 FLZ069-070-092215- Coastal Collier County FL-Inland Collier County FL- 548 PM EDT Fri Jul 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLLIER COUNTY UNTIL 615 PM EDT... * At 548 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 9 miles north of Copeland, or 16 miles north of Everglades City, moving southwest at 5 mph. * Small hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Everglades City, Golden Gate Estates, Carnestown, Copeland, Big Cypress National Preserve, Miles City, Fakahatchee Strand State Preserve, Jerome, Deep Lake and Intersection I-75 And Everglades Blvd. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2621 8131 2603 8120 2583 8141 2627 8160 TIME...MOT...LOC 2148Z 057DEG 6KT 2610 8133 $$ SB/CWC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 9, 3:43 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 9, 3:43 PM EDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Miami FL 343 PM EDT Fri Jul 9 2021 .SHORT TERM (This Afternoon Through Saturday)... Convection has begun to develop along the sea breeze boundary this afternoon. The greatest coverage of storms will be over the interior and western portions of the east coast metro. Additional development will be along outflow boundaries and seabreeze interactions. Little to no wind throughout the vertical column will lead to slow storm motion combined with high rainfall rates. Therefore, localized flooding will be the primary threat today. Decent mid-level lapse around 7C/km with cool 500mb temps around -8C. A few strong storms will be possible with gusty downburst winds, frequent lightning being the threat in the stronger convection. Isolated to scattered storms will be possible over the Atlantic waters and east coast in the morning hours. Afterwards a enhanced summertime diurnal pattern will set up with abundant tropical moisture. Scattered to numerous showers and storms in the afternoon and evening. Impacts with storms will be heavy rainfall, gusty winds and frequent lightning. Maximum temperatures will be in the upper 80s to lower 90s each afternoon, with heat indices ranging in the triple digits. .LONG TERM (Saturday night through Friday)... The longwave pattern will mostly be dominated by large high pressure over the western North Atlantic, mainly between Bermuda and the U.S. Mid-Atlantic coast, and low pressure/associated trough over the central CONUS. This puts Florida in a deep E/SE wind flow through Wednesday, then NE-E Thursday and Friday. A few mid/upper level perturbations in the easterly wind flow will pass through South Florida and impact our weather in the form of enhanced showers/thunderstorms in association with these smaller scale features. Most notable among these is an upper low along a Tropical Upper Tropospheric Trough (TUTT) which can currently be seen on water vapor imagery north of Hispaniola and due east of South Florida. Models are fairly consistent in moving the TUTT low W/NW to the Florida east coast on Monday, with an attendant 500 mb trough passing through South Florida Sunday night and Monday. Ahead of the TUTT, slightly drier air and a Saharan Air Layer (SAL) may temporarily reduce the coverage of showers and thunderstorms on Sunday, but we're still expecting scattered to locally numerous convection focused over metro SE Florida in the morning through early afternoon, and over interior/Gulf coast areas in the afternoon and early evening. For Sunday night and especially on Monday, expect the coverage and intensity of the showers and thunderstorms to increase as the TUTT moves into South Florida, with similar timing of east coast metro areas in the night/morning through early afternoon, and interior/Gulf coast in the afternoon and evening. This increasing trend in the showers and thunderstorms looks to continue through Tuesday as models show deeper moisture moving into the area. Therefore, the early part of next week looks quite unsettled with showers and thunderstorms, some potentially strong, affecting a good part of South Florida. By Wednesday, some slight drying is noted along with the possible influence of a SAL. This will likely be counteracted by sufficient moisture and instability to still cause scattered to locally numerous showers and thunderstorms following the diurnal pattern described above. Thursday could be the "driest" day of the week with a dry slot moving through, but the timing of these alternating dry/moist easterly perturbations can be tough to pin down this far in advance. Temperatures will be near to maybe a tad below July normals, regulated to some extent by periods of extensive clouds/precipitation. Nevertheless, high temperatures in the 80s to near 90 can be expected almost every day, with lows in the 70s to around 80. && .AVIATION(18Z TAFS)... VFR conditions are prevailing across most of the local terminals sites. ISO SHRA/TSRA are moving near terminal KPBI and could cause brief MVFR conds through 09/23; the convection will drift slowly and move near terminals KBCT, KFLL, and KMIA terminals by 09/19Z. A few ISOLD TSRA may impact KMIA AND KFLL later this afternoon. The shower activity near the eastern and interior terminals should diminish by 10/01Z. Convection will developed near terminal site KAPF by 09/22Z and slowly dissipate by 10/01Z. Winds from the ESE at 10-15 kts with sea breeze variations, then winds will be light and variable by 10/02Z. && .MARINE... High pressure will continue to build across the western Atlantic waters. From end of the weekend into next week, easterly winds will strengthen, resulting in potential SCEC across the local waters. Scattered to numerous showers and thunderstorms are forecast each day, with locally higher winds and seas possible in and around any convection. && .BEACHES... The risk of rip currents is expected to increase at the Atlantic beaches on Sunday, potentially reaching high levels early next week as the east winds increase. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 88 76 89 / 20 50 40 50 West Kendall 77 88 76 89 / 20 50 40 50 Opa-Locka 78 88 76 89 / 20 50 40 50 Homestead 78 88 76 88 / 20 40 40 50 Fort Lauderdale 78 87 76 88 / 20 50 40 50 N Ft Lauderdale 77 87 77 87 / 20 50 40 50 Pembroke Pines 77 88 75 87 / 20 50 40 50 West Palm Beach 76 88 76 88 / 20 50 40 50 Boca Raton 78 88 77 89 / 20 50 40 50 Naples 74 89 75 89 / 40 60 30 70 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Saturday and Marine...Kelly Saturday Night through Friday...Molleda Aviation...WFO SJU Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 9, 4:17 PM EDT, 1 hour 31 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 417 PM EDT Fri Jul 9 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 100830- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 417 PM EDT Fri Jul 9 2021 ...Scattered Thunderstorms Possible Interior and West Coast... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Thunderstorms: Scattered thunderstorms are possible this evening, with the greatest coverage across the interior and western portions of South Florida. The strongest thunderstorms could contain gusty winds and heavy rainfall. Waterspouts: Waterspouts will be possible with showers and thunderstorms. Wind: Locally strong winds gusts will be possible with showers and thunderstorms this evening. Flooding: Localized flooding from heavy rainfall will be possible, especially across the western areas this evening. Temperatures: Heat indices will range from 100 to 106 across the area during the late afternoon and early evening hours, with the highest readings expected over inland southwest Florida. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorms will be possible everyday through the middle of next week, with the greatest chances being over the interior and Gulf Coast areas. Strengthening easterly winds may result in cautionary conditions for small craft operators along with an elevated rip current risk for the east coast beaches late this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation not anticipated at this time. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jul 9, 5:48 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 548 PM EDT Fri Jul 9 2021 FLZ069-070-092215- Coastal Collier County FL-Inland Collier County FL- 548 PM EDT Fri Jul 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLLIER COUNTY UNTIL 615 PM EDT... * At 548 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 9 miles north of Copeland, or 16 miles north of Everglades City, moving southwest at 5 mph. * Small hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Everglades City, Golden Gate Estates, Carnestown, Copeland, Big Cypress National Preserve, Miles City, Fakahatchee Strand State Preserve, Jerome, Deep Lake and Intersection I-75 And Everglades Blvd. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2621 8131 2603 8120 2583 8141 2627 8160 TIME...MOT...LOC 2148Z 057DEG 6KT 2610 8133 SB/CWC
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:47 PM EDT | Special Weather Statement | MFL | Glades | 43 min |
| Jul 9, 7:21 PM EDT | Special Weather Statement | MFL | Hendry | 39 min |
| Jul 9, 7:55 PM EDT | Special Weather Statement | MFL | Hendry | 50 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.